Alert archive / Oregon / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jun 6, 2014, 3:00 AM PDT for Curry County, Jackson County, Josephine County, Oregon. It took effect at Jun 6, 2014, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2014, 3:00 AM PDT (10:00 UTC)
- In effect from
- Jun 6, 2014, 2:00 PM PDT
- Expired
- Jun 6, 2014, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3037 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS86 KMFR 061000 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 AM PDT FRI JUN 6 2014 ORZ620-070000- /O.NEW.KMFR.FW.W.0005.140606T2100Z-140607T0300Z/ WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 300 AM PDT FRI JUN 6 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 620... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * AFFECTED AREA: PRIMARILY THE ILLINOIS VALLEY AND GRANTS PASS AREA IN FIRE WEATHER ZONE 620. * WIND...NORTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * MINIMUM HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY NORTH WINDS AND LOW HUMIDITIES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ280-070000- /O.EXT.KMFR.FW.W.0004.000000T0000Z-140607T0300Z/ WESTERN KLAMATH NATIONAL FOREST- 300 AM PDT FRI JUN 6 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 280... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA: NORTHERN PORTION OF FIRE WEATHER ZONE 280 FROM THE MARBLE MOUNTAINS NORTHWESTWARD. * TIMING: POOR HUMIDITY RECOVERIES THIS MORNING WILL LEAD TO A VERY DRY AFTERNOON. IN ADDITION...WINDS WILL REMAIN GUSTY OVER THE MOUNTAINS AND PICK UP IN THE VALLEYS AS WELL THIS AFTERNOON. * WIND...NORTHEAST 5 TO 15 MPH WITH GUSTS TO 25 MPH OVER THE MOUNTAINS THIS MORNING...THEN NORTHEAST 10 TO 20 MPH WITH GUSTS TO 25 MPH ALL AREAS THIS AFTERNOON. * HUMIDITY...20 TO 40 PERCENT THIS MORNING DECREASING TO 10 TO 15 PERCENT THIS AFTERNOON. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY NORTH WINDS AND LOW HUMIDITIES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WRIGHT VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 6, 2:55 AM PDT, 5 minutes earlier.
Area forecast discussion, Jun 6, 2:55 AM PDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 255 AM PDT FRI JUN 6 2014 .DISCUSSION... CLOUD COVER REMAINS VERY LIMITED ACROSS THE FORECAST AREA EARLY THIS MORNING AS A WEAK UPPER LEVEL TROUGH DRIFTS THROUGH IN A GENERAL NORTHWEST FLOW AND A NORTH TO NORTHEAST FLOW PERSISTS IN THE LOWER LEVELS. THE COMBINATION OF DRY AIR AND WIND ALONG WITH DRY VEGETATION CONDITIONS IS LEADING TO RED FLAG WARNING CONDITIONS ACROSS PORTIONS OF SISKIYOU COUNTY IN NORTHWEST CALIFORNIA AND PORTIONS OF SOUTHWESTERN OREGON. PLEASE SEE OUR DETAILED HAZARDS LINK FOR MORE INFORMATION. ALTOGETHER, THERE WILL BE LITTLE CHANGE IN WEATHER CONDITIONS OVER THE NEXT WEEK, ESPECIALLY FOR INLAND AREAS. TEMPERATURES ARE LIKELY TO BE AROUND 90F AGAIN IN AND AROUND BROOKINGS TODAY WITH A NET NORTH-NORTHEAST FLOW IN PLACE. MOST AREAS WILL BE A COUPLE OF DEGREES COOLER TODAY THAN IT WAS ON THURSDAY. SATURDAY IS LIKELY TO BE A COUPLE OF DEGREES COOLER THAN TODAY, AND THEN WE SHOULD SEE A BRIEF WARM-UP AGAIN FOR SUNDAY AFTERNOON FOR INLAND AREAS. THE MARINE LAYER SHOULD BE VERY LIMITED AND MAINLY OUT TO SEA TODAY AND SATURDAY BEFORE RETURNING ALONG AND NEAR THE COAST POSSIBLY SATURDAY EVENING INTO SUNDAY MORNING. THE NEXT CHANCE OF ANY THUNDERSTORMS APPEARS TO BE MONDAY, BUT EVEN THIS THREAT LOOKS VERY MINIMAL AT THIS TIME. MADE A SLIGHT ADJUSTMENT TO THIS SLIGHT CHANCE FOR MONDAY FOR SOUTHEASTERN PORTIONS OF THE AREA TO BUMP IT EASTWARD A BIT MORE TOWARD THE UPPER TROUGH, MOISTURE, AND INSTABILITY IN THE 06/00Z GFS40 MODEL GUIDANCE. OPERATIONAL MODEL GUIDANCE IS INDICATING A COOL DOWN WITH THE POSSIBILITY OF PRECIPITATION FROM A MORE PRONOUNCED TROUGH ARRIVING FROM THE NORTHWEST LATE NEXT WEEK INTO THE FOLLOWING WEEK- IN THE 7 TO 14 DAY PERIOD. AT THIS POINT HAVE HINTED AT A COOL DOWN WITH SOME PRECIPITATION POTENTIAL MAINLY OVER NORTHWESTERN PORTIONS OF THE AREA. SINCE NORTHWEST FLOW IS USUALLY NOT A SIGNIFICANT PRECIPITATION PRODUCING PATTERN FOR OUR AREA THIS TIME OF THE YEAR AND THE NET CONSENSUS OF MODEL SOLUTIONS KEEP THE PRECIPITATION NORTH OF THE UMPQUA DIVIDE, I HAVE TROD LIGHTLY ON THE PRECIPITATION FORECAST FOR NOW. BTL && .AVIATION...BASED ON 06/12Z TAF ISSUANCE... THE MAIN CONCERN WILL BE MODERATE TO STRONG WINDS NEAR AND ALONG THE COAST...WITH GUST UP TO 40 MPH AT KOTH BETWEEN 19Z AND 4Z. WINDS SHOULD DIMINISH AFTER THAT, BUT ARE EXPECTED TO INCREASE AGAIN LATE SATURDAY MORNING AND AFTERNOON. OTHERWISE...VFR CONDITIONS AND CLEAR SKIES WILL CONTINUE FOR THE NEXT 24 HOURS WITH CONTINUED OFFSHORE FLOW. -PETRUCELLI && .MARINE...UPDATED 07/230 AM PDT...HIGH PRESSURE REMAINS ANCHORED WEST OF THE WATERS AND A THERMAL TROUGH IS ENTRENCHED OVER NORTHERN CALIFORNIA. THE STRENGTH OF THE THERMAL TROUGH WILL VARY LITTLE FROM DAY TO DAY...LEADING TO HIGH CONFIDENCE IN NORTHERLY GALES AND STEEP TO VERY STEEP WIND DRIVEN SEAS OVER MUCH OF THE AREA. GALES ARE EXPECTED OVER MUCH OF THE COASTAL WATERS SOUTH OF CAPE ARAGO THIS AFTERNOON INTO THIS EVENING...FOLLOWED BY SLIGHTLY WEAKER WINDS OVER THE WEEKEND. THIS WILL BRING A MIX OF SMALL CRAFT WINDS WITH VERY STEEP TO STEEP SEAS FOR AREAS NORTH OF CAPE BLANCO AND GALES AND VERY STEEP SEAS FROM CAPE BLANCO SOUTH. THERE IS NO INDICATION THAT THE PATTERN PRODUCING GALES AND HAZARDOUS SEAS WILL CHANGE ANYTIME SOON...LEADING TO BETTER THAN AVERAGE CONFIDENCE THAT SIMILAR CONDITIONS WILL PERSIST THROUGH AT LEAST EARLY NEXT WEEK. -PETRUCELLI && .FIRE WEATHER.../ISSUED 306 PM PDT THU JUN 5 2014/ TWO PERSISTENT SURFACE FEATURES WILL DOMINATE THE FIRE WEATHER PICTURE AT LEAST THROUGH EARLY NEXT WEEK. THE FORECAST AREA CONTINUES TO BE INFLUENCED BY BROAD EAST PACIFIC HIGH PRESSURE AND THERMAL TROUGHING OVER CENTRAL AND NORTHERN CALIFORNIA. THIS IS RESULTING IN GUSTY NORTHERLY WINDS MOSTLY WEST OF THE CASCADES...AND LOW HUMIDITIES AND ABOVE NORMAL TEMPERATURES AT ALL LOCATIONS. GUSTY WINDS AND LOW HUMIDITIES ARE BEING ACCENTUATED CLOSER TO THE COASTLINE...AT THE SOUTHERN OREGON COAST AND COAST RANGE...AND OVER THE WESTERN SISKIYOU COUNTY HIGH TERRAIN. IN THESE LOCATIONS NIGHTTIME WINDS WILL REMAIN GUSTY FOR THE NEXT SEVERAL NIGHTS AND HUMIDITY RECOVERIES WILL CONTINUE TO BE POOR TO MODERATE. A RED FLAG WARNING FOR GUSTY WINDS AND POOR HUMIDITY RECOVERIES HAS BEEN ISSUED FOR WESTERN SISKIYOU COUNTY FOR TONIGHT. FRIDAY NIGHT MAY FEATURE A BRIEF INCREASE IN HUMIDITIES TO MORE OF THE MODERATE RANGE...BUT SATURDAY NIGHT SHOULD RETURN TO THE VERY DRY CONDITIONS. AT INLAND LOCATIONS WEST OF THE CASCADES...LIKE THE ILLINOIS AND ROGUE VALLEYS...VERY DRY CONDITIONS AND GUSTY WINDS ARE EXPECTED THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR ILLINOIS VALLEY LOCATIONS THIS AFTERNOON. HUMIDITIES WILL INCREASE SLIGHTLY TOMORROW AND SATURDAY BUT WILL LIKELY DECREASE ON SUNDAY. FOR EAST SIDE LOCATIONS...NO HIGH-IMPACT WIND EVENTS ARE EXPECTED IN THE NEXT FEW DAYS...BUT MINIMUM HUMIDITIES WILL RANGE FROM THE MID TEENS TO THE SINGLE DIGITS. LAST BUT NOT LEAST...THUNDERSTORMS ARE NOT EXPECTED THROUGH THE WEEKEND. OF NOTE IS THE LATEST MODEL RUNS SUGGESTING SOME INSTABILITY ON MONDAY AS AN UPPER TROUGH DIGS SOUTH OF THE FORECAST AREA. THE FORECAST NOW INCLUDES A SLIGHT CHANCE OF THUNDERSTORMS FOR NORTHERN CALIFORNIA MONDAY AFTERNOON. CONFIDENCE IS LOW ON THIS ASPECT OF THE FORECAST GIVEN LACK OF GOOD CONSISTENCY ON THIS FEATURE THE PAST FEW RUNS...AND VERY LIMITED MOISTURE. -SK && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...RED FLAG WARNING UNTIL 8 AM PDT THIS MORNING FOR CAZ280. PACIFIC COASTAL WATERS... - SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT SATURDAY FOR PZZ350-356-370-376. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT SATURDAY FOR PZZ350-356-370. - GALE WARNING UNTIL 11 PM PDT SATURDAY FOR PZZ356-376. - HAZARDOUS SEAS WARNING UNTIL 11 PM PDT SATURDAY FOR PZZ350-356-370-376. BTL/TRW/CC
Nearby
Red Flag Warnings in Oregon, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.